May 5, 2008
I developed a resistance to sustiva... in return my doctor placed me on Isentress, Truvada and AZT. After three days of taking this combination, I have uncontrollable vomitting, severe head aches and sometimes too dizzy to stand. I have Zofran, but that isn't helping. I have several friends that say it's the AZT and to talk to my doctor about switching the AZT out of my cocktail.. Any suggestions????
Response from Dr. McGowan
It is true that a very common side effect of AZT (zidovudine) is nausea and vomiting, especially during the initiation of treatment. It is the most likely part of this regimen to cause this problem. It is important to talk to your doctor about your symptoms, do not stop part of your treatment (AZT) and continue the other drugs. If the regimen is properly balanced to suppress your virus, you should always take all of your meds every day, or stop them all if toxicity is intolerable. It is important to be proactive in raising this with your doctor so it will not compromise your adherence and let the virus have a chance to develop resistance to the rest of the cocktail.
- Sex With Stripper Do I Need To Get Tested For HIV
- Are Swollen Lymph Nodes A Symptom Of HIV?
- Do Oral Ulcers Mean I Have Hiv?
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Can You Get Genital Warts From Having Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.